Alert archive / New York / Gale Watches in 2020
Gale Watch 1, NWS Buffalo, NY
NWS Buffalo, NY issued this gale watch at Jan 5, 2020, 3:29 AM EST. It took effect at Jan 6, 2020, 12:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 5, 2020, 3:29 AM EST (08:29 UTC)
- In effect from
- Jan 6, 2020, 12:00 PM EST
- Expired
- Jan 5, 2020, 2:42 PM EST
- In force
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
254 WHUS71 KBUF 050829 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 329 AM EST Sun Jan 5 2020 LOZ045-051630- /O.CON.KBUF.SC.Y.0001.000000T0000Z-200105T1800Z/ /O.NEW.KBUF.GL.A.0001.200106T1700Z-200107T0000Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 329 AM EST Sun Jan 5 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... * WHAT...For the Small Craft Advisory, northwest winds 10 to 20 knots and waves 3 to 5 feet. For the Gale Watch, west winds to 35 knots and waves 8 to 11 feet possible. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...For the Small Craft Advisory, until 1 PM EST this afternoon. For the Gale Watch, from Monday afternoon through Monday evening. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LEZ040-041-051630- /O.CON.KBUF.SC.Y.0001.000000T0000Z-200105T1800Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 329 AM EST Sun Jan 5 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...West winds 15 to 20 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-051630- /O.CON.KBUF.SC.Y.0001.000000T0000Z-200105T1800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 329 AM EST Sun Jan 5 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-051630- /O.CON.KBUF.SC.Y.0001.000000T0000Z-200105T2100Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 329 AM EST Sun Jan 5 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ063>065-051630- /O.NEW.KBUF.GL.A.0001.200106T1700Z-200107T0000Z/ Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 329 AM EST Sun Jan 5 2020 ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... * WHAT...West winds to 35 knots and waves 10 to 14 feet possible. * WHERE...The open waters of Lake Ontario from Hamlin Beach to the Saint Lawrence River. * WHEN...From Monday afternoon through Monday evening. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
3 follow-up statements
190 WHUS71 KBUF 051605 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1105 AM EST Sun Jan 5 2020 LOZ045-060015- /O.CON.KBUF.SC.Y.0001.000000T0000Z-200105T1800Z/ /O.CON.KBUF.GL.A.0001.200106T1700Z-200107T0000Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1105 AM EST Sun Jan 5 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... * WHAT...For the Small Craft Advisory, northwest winds 10 to 20 knots and waves 3 to 5 feet. For the Gale Watch, west winds to 35 knots and waves 9 to 12 feet possible. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...For the Small Craft Advisory, until 1 PM EST this afternoon. For the Gale Watch, from Monday afternoon through Monday evening. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LEZ040-041-051800- /O.CON.KBUF.SC.Y.0001.000000T0000Z-200105T1800Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1105 AM EST Sun Jan 5 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...West winds 10 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-051800- /O.CON.KBUF.SC.Y.0001.000000T0000Z-200105T1800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1105 AM EST Sun Jan 5 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Northwest winds 10 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-052100- /O.CON.KBUF.SC.Y.0001.000000T0000Z-200105T2100Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 1105 AM EST Sun Jan 5 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Northwest winds 10 to 20 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ063>065-060015- /O.CON.KBUF.GL.A.0001.200106T1700Z-200107T0000Z/ Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 1105 AM EST Sun Jan 5 2020 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... * WHAT...West winds to 35 knots and waves 10 to 14 feet possible. * WHERE...The open waters of Lake Ontario from Hamlin Beach to the Saint Lawrence River. * WHEN...From Monday afternoon through Monday evening. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
264 WHUS71 KBUF 051735 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1235 PM EST Sun Jan 5 2020 LOZ045-060145- /O.CAN.KBUF.SC.Y.0001.000000T0000Z-200105T1800Z/ /O.CON.KBUF.GL.A.0001.200106T1700Z-200107T0000Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1235 PM EST Sun Jan 5 2020 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...West winds to 35 knots and waves 9 to 12 feet possible. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From Monday afternoon through Monday evening. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LEZ040-041-LOZ042-051845- /O.CAN.KBUF.SC.Y.0001.000000T0000Z-200105T1800Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1235 PM EST Sun Jan 5 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ LOZ043-044-052100- /O.CON.KBUF.SC.Y.0001.000000T0000Z-200105T2100Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 1235 PM EST Sun Jan 5 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Northwest winds 10 to 20 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ063>065-060145- /O.CON.KBUF.GL.A.0001.200106T1700Z-200107T0000Z/ Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 1235 PM EST Sun Jan 5 2020 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... * WHAT...West winds to 35 knots and waves 10 to 14 feet possible. * WHERE...The open waters of Lake Ontario from Hamlin Beach to the Saint Lawrence River. * WHEN...From Monday afternoon through Monday evening. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
020 WHUS71 KBUF 051942 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 242 PM EST Sun Jan 5 2020 LOZ043-060345- /O.CAN.KBUF.SC.Y.0001.000000T0000Z-200105T2100Z/ /O.NEW.KBUF.SC.Y.0002.200106T1000Z-200107T1500Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 242 PM EST Sun Jan 5 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM MONDAY TO 10 AM EST TUESDAY... ...SMALL CRAFT ADVISORY FOR TODAY IS CANCELLED... * WHAT...West winds to 30 knots and waves 7 to 10 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Sodus Bay. * WHEN...From 5 AM Monday to 10 AM EST Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ044-060345- /O.CAN.KBUF.SC.Y.0001.000000T0000Z-200105T2100Z/ /O.NEW.KBUF.SC.Y.0002.200106T1200Z-200107T1500Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 242 PM EST Sun Jan 5 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM MONDAY TO 10 AM EST TUESDAY... ...SMALL CRAFT ADVISORY FOR TODAY IS CANCELLED... * WHAT...West winds to 30 knots and waves 10 to 14 feet expected. * WHERE...The nearshore waters of Lake Ontario from Sodus Bay to Mexico Bay. * WHEN...From 7 AM Monday to 10 AM EST Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-063>065-060345- /O.UPG.KBUF.GL.A.0001.200106T1700Z-200107T0000Z/ /O.NEW.KBUF.GL.W.0001.200106T1200Z-200107T0300Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 242 PM EST Sun Jan 5 2020 ...GALE WARNING IN EFFECT FROM 7 AM TO 10 PM EST MONDAY... * WHAT...West winds to 35 knots and waves 11 to 15 feet expected. * WHERE...The open waters of Lake Ontario from Hamlin Beach to the Saint Lawrence River, and the nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 7 AM to 10 PM EST Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LEZ040-041-060345- /O.NEW.KBUF.SC.Y.0002.200106T0300Z-200107T1500Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 242 PM EST Sun Jan 5 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST TUESDAY... * WHAT...Southwest winds to 30 knots and waves 8 to 11 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From 10 PM this evening to 10 AM EST Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-060345- /O.NEW.KBUF.SC.Y.0002.200106T1200Z-200107T0000Z/ Upper Niagara River and Buffalo Harbor- 242 PM EST Sun Jan 5 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST MONDAY... * WHAT...West winds 15 to 20 knots expected. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...From 7 AM to 7 PM EST Monday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-060345- /O.NEW.KBUF.SC.Y.0002.200106T0800Z-200107T1500Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 242 PM EST Sun Jan 5 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM MONDAY TO 10 AM EST TUESDAY... * WHAT...Southwest winds to 30 knots and waves 6 to 9 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 3 AM Monday to 10 AM EST Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Thomas
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this gale watch went out at Jan 5, 12:56 AM EST, 2 hours 33 minutes earlier.
Area forecast discussion, Jan 5, 12:56 AM EST, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1256 AM EST Sun Jan 5 2020
.SYNOPSIS...
A northwest flow of somewhat colder air will support lake effect
snow showers southeast of the lakes tonight through Sunday morning
with spotty, minor accumulations. A weak system will bring a period
of widespread, light snow Sunday evening through Monday morning for
most of the region. Cooler and more seasonable temperatures will
then continue much of next week with several weak systems providing
frequent chances of minor snowfall.
&&
.NEAR TERM /THROUGH TODAY/...
Radar imagery showing some modest lake effect snow showers have
developed over the past couple hours. This includes snow
showers across Western New York enhanced by Lake Huron, and also
across Oswego County. Expect peak coverage and intensity over
the next few hours, albeit it will be modest. The Georgian Bay
band will slowly work its way back to the Niagara Frontier in
the veering flow regime, and likely weaken as it approaches
Buffalo and Niagara Falls. Farther east, expect a spray of light
snow showers southeast of Lake Ontario, with the most focused
snow across Oswego County.
As far as accumulations go, expect 1-2 inches locally in persistent
bands along a corridor from Niagara/Orleans counties through Genesee
County into the western Finger Lakes from the Georgian Bay band.
Also expect 1-2 inches across Oswego County, and also the Tug Hill
primarily from upslope. The Chautauqua Ridge may also see 1-3 inches
overnight through early Sunday morning. Outside of these areas, only
expect a spotty dusting.
The lake effect snow showers will steadily weaken and diminish
Sunday as inversion heights lower and boundary layer flow weakens
and becomes sheared. Expect little or no additional accumulation
after mid to late morning.
The next system to affect the area will start to show its hand
late Sunday afternoon and evening over western New York. A
colder pre-arrival profile will be featured across the area.
Potent upper level divergence is evident in the left exit region
of an incoming jet streak, as well. Warm advection off the deck
looks to be centered mostly below the dendritic layer over the
Southern Tier and closer to it across the Thruway corridor. This
will mean a bit better ratios across the northern two-thirds of
the CWA than the southern third. Further, the best lift will
generally translate down the Thruway and points to the north.
Thus, system snowfall will generally be favored in the 2-4"
range north and 1-3" range south.
As the system advances eastward on Sunday night, westerly to
west-southwest flow and a sharp, yet brief-lived, shot of cold
advection off the deck follows. This should develop a nice band
of WSW flow lake effect off of Lake Erie that will at least get
into the Buffalo Southtowns, if not a bit farther north than
that, along with the Chautauqua Ridge. A quick few inches with
this band seem likely, however given the trend on new guidance
as to this development, confidence on amounts and locations is
fairly low.
&&
.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
A cold front will be located near the North Country Monday morning
while breezy, northwest winds spreads across western NY.
Temperatures at 850mb will fall to -10 C increasing lake induced
instability enough for lake effect snow behind the front. Conditions
may be favorable for intense snow band(s) east of Lake Ontario and
may impact the southern shore of Lake Ontario as well. Upstream lake
connections and synoptic moisture will continue Monday and
accumulating snow is expected with enhancement on the Tug Hill.
Westerly flow across Lake Erie will provide lake effect snow showers
to continue through the morning before inversion heights come
crashing down as a mid-level ridge and warm air advection move into
western NY by afternoon. Snow intensity will quickly taper off east
of Lake Erie with a few inches possible.
While snow showers end east of Lake Erie, conditions remain
favorable for lake effect snow to continue east-southeast of Lake
Ontario for the first part of Monday night. Warm air advection will
eventually reach the North Country overnight and snow showers will
end. A brief period of little to no weather is expected late Monday
night through Tuesday morning before the next system arrives.
A deepening trough will extend south across the Great Lakes Tuesday
dragging -30 to -25 C into the Upper Great Lakes. While these
temperatures will remain to the west through Tuesday night, cold air
advection will move back into the region and lake effect snow
showers will begin Tuesday afternoon and continue Tuesday night.
Temperatures will remain slightly above normal Monday-Tuesday night.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Temperatures aloft continue to cool to -15C to -20C Wednesday with
lake effect snows continuing through Wednesday night. Snows should
begin ending Wednesday night as ridge aloft develops and warm air
advection begins.
A warming trend will start Thursday into the first half of the
weekend as the area of high pressure moves off the east coast with a
southerly flow developing across the region. Low pressure moves from
the Upper Mississippi Valley across the western Great Lakes Friday
and Friday Night. The associated cold front crosses the area Friday
night. Ahead of this cold front, rain will spread across the region
Thursday night through Friday morning continuing throughout the day.
In the wake of the cold front, rain begins to mix snow. The timing
of this system is still somewhat uncertain so stay tuned.
Once we get through a "chilly" Wednesday and Wednesday Night with
temperatures near the norm, expect temperatures mainly above normal
through the period.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
Expect a mix of VFR/MVFR flight conditions due to low ceilings
outside of lake effect snow showers. Snow showers may briefly
impact KBUF/KROC/KIAG through 12Z with brief periods of IFR
possible. There's a better chance for prolonged snow showers at
KJHW. All of this will taper off Sunday morning, giving way to
mainly VFR flight conditions by Sunday afternoon. Another system
will enter the area round 00Z Monday with widespread light snow
likely to lower visibility to around 2SM during the evening
hours.
Outlook...
Monday through Thursday...MVFR to IFR possible at times in periods
of light snow and snow showers.
&&
.MARINE...
Northwesterly flow overnight with small craft headlines for all
the nearshores. These winds will decrease on Sunday before
again increasing with the passage of the next system Sunday
night into Monday. Near gale conditions will be possible with
this system on the Great Lakes, however current trends keep wind
speeds just a bit below that threshold.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 1 PM EST this afternoon for LEZ040-
041.
Small Craft Advisory until 4 PM EST this afternoon
for LOZ043-044.
Small Craft Advisory until 1 PM EST this afternoon for
LOZ042-045.
&&
SYNOPSIS...Fries/Hitchcock
NEAR TERM...Apffel/Fries/Hitchcock
SHORT TERM...HSK
LONG TERM...SW
AVIATION...Apffel/Hitchcock
MARINE...Fries/ApffelHazardous weather outlook, Jan 4, 5:22 AM EST, 22 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 522 AM EST Sat Jan 4 2020 NYZ001>008-010>014-019>021-085-051030- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 522 AM EST Sat Jan 4 2020 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-051030- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 522 AM EST Sat Jan 4 2020 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 3:30 AM EST | Lakeshore Flood Watch | BUF | Jefferson, Oswego | 11 hr |
| Jan 5, 2:42 PM EST | Gale Warning | BUF | 31 hr | |
| Jan 5, 2:42 PM EST | Small Craft Advisory | BUF | 43 hr | |
| Jan 5, 2:43 PM EST | Lakeshore Flood Warning | BUF | Jefferson, Oswego | 31 hr |
| Jan 5, 2:43 PM EST | Winter Weather Advisory | BUF | Jefferson, Lewis, Oswego | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.